Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 142, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 23, 1999, 12:15 AM CDT for Carver County, McLeod County, Sibley County, Minnesota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 23, 1999, 1:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Carver County, MN, McLeod County, MN, Sibley County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:50 AM CDT | Thunderstorm Wind 55 | Winsted, MN | Estimated winds, trees felled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3351 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 230518 SVRMSP MNC019-085-143-145-171-230600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 AM CDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STEARNS COUNTY IN CENTRAL MINNESOTA SIBLEY COUNTY IN CENTRAL MINNESOTA MCLEOD COUNTY IN CENTRAL MINNESOTA WRIGHT COUNTY IN CENTRAL MINNESOTA CARVER COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 100 AM CDT * AT 1215 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS..MOVING AST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GLENCOE GAYLORD ST CLOUD BUFFALO HUTCHINSON THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:45 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 8:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT THU JUL 22 1999 FORECAST CONCERN NEAR TERM...SEVERE CONVECTION/HEAVY RAIN POTENTIAL. RATHER WEAK/OLD FRONTAL BOUNDARY MOVING OVER SOUTHERN MN. THIS COMBINED WITH VERY UNSTABLE AIRMASS DID GENERATE A FEW ISOLATED THUNDERSTORMS JUST ALONG BOUNDARY EARLIER. CAPPED ENVIRONMENT KEPT THIS ACTIVITY AT BAY THOUGH. FOCUS TURING TO EASTERN DAKOTAS. FAIRLY ORGANIZED LINE OF CONVECTION SHOULD WORK INTO WESTERN MN AROUND 11 PM. GOES SOUNDER SHOWING IMPRESSIVE LIS -10 TO -12 WITH CAPES FROM 5000 TO 6000 J/KG AND CINH DROPPING OVER SOUTHWEST MN. TPWS IN 1.5 TO 2 INCH RANGE AS WELL. APPEARS TO BE WEAK SHORT WAVE WORKING ACROSS CENTRAL DAKOTAS AS WELL/PER WATER VAPOR IMAGERY. THIS SHOULD BE ENOUGH TO KEEP CONVECTION GOING. UPPER JET DOES TRANSLATE A BIT SOUTH OF EAST OVERNIGHT AND MAY BE ENOUGH TO ORGANIZE LINE INTO BOW AS IT MOVES INTO WESTERN MN. OTHERWISE...SLOW MOVEMENT SHOULD PROVIDE HEAVY RAINFALL POTENTIAL...ESPECIALLY WESTERN CWA. WILL LIKELY MENTION JUST SCATTERED THUNDERSTORMS WEST CWA WITH HIGH POPS IN THE EAST OVERNIGHT. .MSP...NONE.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 57 min |
| Jul 22, 9:48 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 57 min |
| Jul 22, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 66 min |
| Jul 22, 11:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 39 min |
| Jul 22, 11:52 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 38 min |
| Jul 23, 12:03 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 42 min |
| Jul 23, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 45 min |
| Jul 23, 12:32 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 43 min |
| Jul 23, 1:08 AM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 52 min |
| Jul 23, 1:25 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 50 min |
| Jul 23, 1:29 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 46 min |
| Jul 23, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 53 min |
| Jul 23, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.